MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC HEMOSPRAY ENDOSCOPIC HEMOSTAT; HEMOSTATIC DEVICE FOR ENDOSCOPIC GASTROINTESTINAL USE

WILSON-COOK MEDICAL INC HEMOSPRAY ENDOSCOPIC HEMOSTAT; HEMOSTATIC DEVICE FOR ENDOSCOPIC GASTROINTESTINAL USE
Model Number G21049
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Gastrointestinal Hemorrhage (4476)
Date of Event 12/27/2024
Type of Reportable Event Malfunction
Event or Problem Description
During an upper endoscopic procedure to treat an upper gi visceral bleed, the physician used a cook hemospray endoscopic hemostat.It was reported when activating and turning the knob, the medical staff heard a loud pop and the co2 gas escaped.The catheter had contacted the endoscope.The district manager confirmed with the end user that the device did not explode, only the gas escaped.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Continued: section g: 510k: k200972.Investigation evaluation: the product said to be involved was returned in a clear biohazard bag.Provided with the return was a lid stock from the lot number provided in the report.The label matches the product returned.Our laboratory evaluation of the product said to be involved confirmed the report.Not all components were included in the return, the foam and black o-ring were not returned.Only one catheter was included in the return.The returned catheter has a red substance within the distal end, but no evidence of powder was observed within the clear tubing.The co2 cartridge and red activation knob were returned reinserted into the handle.The device was returned with the on/off switch in the "off" position.The white body of the handle was intact.Powder was not observed on the exterior of the returned components, within the device nozzle, or within the plastic bag.The red activation knob was removed from the handle and a detached portion remained seated around the regulator in the handle.No portion of the activation knob appears to be missing.The activation knob is marked as being formed with core pin #2.The regulator remains intact with the lance remaining seated and was noted to be beveled.The co2 cartridge was observed to be fully punctured.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product prior to distribution.However, this product lot is within the scope of field action recall res95300.Investigation conclusion: our laboratory evaluation of the product said to be involved confirmed the report.The activation knob has cracked around the threaded area where it was secured to the regulator during activation.A field action (reference field action 066-r and 067-r) has been initiated for this nonconformance; the reported lot, w4855699, is within the scope of this action.A supplier corrective action request (scar) was initiated to further investigate device failure due activation knob breakage.This device is within the scope of the scar.Prior to distribution, all hemospray endoscopic hemostats are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a supplier corrective action request (scar) was initiated to further investigate device failure due to activation knob breakage.The product said to be involved is included in the scope of the supplier corrective action request.A review of the complaint history was conducted.Based on this review, the likelihood of this type of report is rare.Quality assurance will continue to monitor for complaint trends.

Brand Name
HEMOSPRAY ENDOSCOPIC HEMOSTAT
Common Device Name
HEMOSTATIC DEVICE FOR ENDOSCOPIC GASTROINTESTINAL USE
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key21207605
Report Number1037905-2025-00071
Device Sequence Number3943659
Product Code QAU
UDI-Device Identifier00827002210493
UDI-Public(01)00827002210493(17)270722(10)W4855699
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 01/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG21049
Device Catalogue NumberHEMO-10
Device Lot NumberW4855699
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/30/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/27/2024
Initial Report FDA Received Date01/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES 95300
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENDOSCOPE-UNKNOWN MAKE OR MODEL
Patient SexUnknown